LAFAYETTE, Ind. (WLFI) — The Lafayette Police Department responded to an increased number of suspected drug overdoses from Friday, November 13 to Sunday, November 15. Three deaths resulted from the suspected overdoses. Pending autopsies and toxicology reports will determine the cause of death in these cases.
Investigators believe some of the drug overdoses were due to a “bad batch” of heroin. This means the heroin was cut with a dangerous chemical, such as fentanyl, which increases the volume and enhances the effect of the drug.
Due to the increase in heroin overdoses and to enhance lifesaving efforts, the Lafayette Police Department implemented a Narcan program in October of 2017. Patrol officers are issued Narcan nasal spray and trained on how to administer the medicine, to counteract a known or suspected drug overdose.
Anyone with information involving these cases or related drug activity, please contact the Lafayette Police Department at (765) 807-1200 or the WeTip Hotline at (800) 78-CRIME.